Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 48, NWS Corpus Christi, TX

October 4, 2012

NWS Corpus Christi, TX issued this small craft advisory at Oct 4, 2012, 5:16 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2012, 5:16 PM CDT (22:16 UTC)
Expired
Oct 4, 2012, 10:00 PM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WHUS74 KCRP 042216
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 PM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY ISSUED FOR THE SOUTHERN BAYS AND
NEARSHORE COASTAL WATERS...

.STRONG ONSHORE WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING
ACROSS THE SOUTHERN BAYS AND NEARSHORE COASTAL WATERS FROM PORT
ARANSAS TO BAFFIN BAY.

GMZ230-250-050300-
/O.NEW.KCRP.SC.Y.0048.121004T2216Z-121005T0300Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
516 PM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.


* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 3 TO 5 FEET ON AVERAGE. BAYS CHOPPY TO
  OCCASIONALLY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RG
1 follow-up statement
163 
WHUS74 KCRP 050242
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
942 PM CDT THU OCT 4 2012

...THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT...

.THE PRESSURE GRADIENT ACROSS THE REGION HAS RELAXED THIS
EVENING...AS A RESULT THE WIND SPEEDS HAVE DIMINISHED OVER THE
SOUTHERN BAYS AND NEARSHORE COASTAL WATERS. LIGHT TO MODERATE
ONSHORE FLOW WILL CONTINUE THROUGH THE NIGHT. 

GMZ230-250-050345-
/O.EXP.KCRP.SC.Y.0048.000000T0000Z-121005T0300Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
942 PM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. 

$$

RG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 3:49 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Oct 4, 3:49 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
349 PM CDT THU OCT 4 2012

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...BREEZY TO WINDY
CONDITIONS REMAIN OVER SOUTH TEXAS THIS AFTERNOON AND SHOULD
LINGER ON THROUGH THE EARLY EVENING. WEAKENING IN THE SURFACE
PRESSURE GRADIENT WILL DEVELOP TONIGHT THROUGH FRIDAY...IN ADVANCE
OF AN APPROACHING COLD FRONT THIS WEEKEND. HOWEVER...ANOTHER LOW
LEVEL JET WILL DEVELOP JUST ABOVE THE SURFACE. THIS LLJ WILL BE
MUCH WEAKER COMPARED TO LAST NIGHT/S LLJ. FRIDAY WILL BE QUITE
SIMILAR TO TODAY...JUST WITH LESS WIND MIXING DOWN TO THE SURFACE.
MOISTURE REMAINS LIMITED WITHIN THE SHORT TERM...WITH THE HIGHEST
PWATS OVER THE NORTHEASTERN CWA OF PWATS REMAINING AT OR BELOW 1.3
INCHES MOST OF THE TIME. EXPECTING MOSTLY CLEAR SKIES OVERNIGHT...
WITH PARTLY CLOUDY SKIES DEVELOPING OVER THE EASTERN CWA DURING
THE MORNING HOURS WHEN THE AREA REACHES THE CONVECTIVE
TEMPERATURE. AS FOR TEMPERATURES...KEPT ON THE WARM SIDE OF
GUIDANCE FOR BOTH DAYTIME AND OVERNIGHT TEMPS.

&&

.MARINE...SMALL CRAFT ADVISORIES HAVE BEEN CANCELED. THE
STRONGEST WINDS OCCURRED EARLY TODAY AND CURRENT TRENDS KEEP WINDS
JUST BELOW SCA CRITERIA. HOWEVER...MODERATE WINDS WILL REMAIN
THROUGH THE EVENING. THEREFORE...SMALL CRAFT SHOULD EXERCISE
CAUTION HEADLINES WILL BE PLACED FOR ALL MARINE ZONES.

&&

.FIRE WEATHER...AN ELEVATED FIRE DANGER THREAT REMAINS THIS LATE
AFTERNOON OVER THE SOUTHERN BRUSH COUNTRY DUE TO THE COMBINATION
OF LOW RELATIVE HUMIDITY VALUES AND BREEZY CONDITIONS.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...WARM AND DRY CONDITIONS
WILL PERSIST ACROSS SOUTH TEXAS DURING THE DAY SATURDAY AHEAD OF A
COLD FRONT. THE SHALLOW...YET RELATIVELY STRONG...COLD FRONT IS
STILL ON TRACK TO MOVE INTO THE NORTHERN CWA LATE SATURDAY EVENING
AND THROUGH THE SOUTHERN CWA OVERNIGHT. MOISTURE IS RELATIVELY
SHALLOW...BUT COULD SQUEEZE OUT A THIN LINE OF SHOWERS OR SPRINKLES
ALONG AND BEHIND THE COLD FRONT SATURDAY NIGHT INTO EARLY SUNDAY
MORNING...ESPECIALLY GIVEN THE STRONG FRONTAL FORCING. WINDS GET
BREEZY BEHIND THE FRONT...ESPECIALLY OVER THE MARINE ZONES WHERE
SCA  CONDITIONS LIKELY. DECENT COLD AIR ADVECTION INTO SOUTH TEXAS
AND MOISTURE/CLOUDS TRAPPED BENEATH THE FRONTAL INVERSION WILL LEAD
TO A COOL DAY ON SUNDAY. GFS MOS HAS TRENDED SLIGHTLY DOWNWARD...BUT
STILL HIGHER THAN THE RAW GFS/NAM12/ECMWF GUIDANCE...WHICH ARE
INDICATING HIGHS ONLY IN THE UPPER 60S TO LOW 70S. UNDERCUT THE
STATISTICAL GUIDANCE...WHICH DOES NOT PERFORM AS WELL DURING SHALLOW
TYPE FRONTS WITH POST FRONTAL CLOUDS...AND AM INDICATING HIGHS
RANGING FROM THE UPPER 60S TO LOW 70S (COOLEST OUT WEST WHERE CLOUDS
THICKEST). CLOUDS MAY BREAK MONDAY ACROSS THE NORTHEASTERN
AREAS...BUT STILL BELOW NORMAL TEMPS. ISENTROPIC UPGLIDE STARTS LATE
MONDAY WITH CLOUDS RETURNING THROUGH MONDAY NIGHT. RETURN FLOW FULLY
SETS UP TUESDAY WITH MOSTLY CLOUDY AND WARMER CONDITIONS TUESDAY AND
WEDNESDAY. ISENTROPIC UPGLIDE/WAA SUFFICIENT FOR ISOLATED SHOWERS
ACROSS THE BRUSH COUNTRY AND COASTAL PLAINS TUESDAY AND POSSIBLY
WEDNESDAY. INSERTED LOW POPS INTO THE FORECAST DURING THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  93  71  92  61  /  10  10   0  10  20
VICTORIA          70  90  66  89  55  /  10  10  10  10  20
LAREDO            74 101  69  96  62  /   0   0   0  10  20
ALICE             73  94  67  93  60  /   0   0   0  10  20
ROCKPORT          79  88  72  87  65  /  10  10   0  10  20
COTULLA           70  95  67  92  56  /   0   0   0  10  20
KINGSVILLE        75  95  69  92  61  /   0   0   0  10  20
NAVY CORPUS       78  89  73  87  66  /  10  10   0  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Oct 4, 5:01 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 AM CDT THU OCT 4 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
501 AM CDT THU OCT 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A MARGINAL ELEVATED FIRE DANGER THREAT WILL EXIST THIS AFTERNOON
AND EARLY EVENING ACROSS THE SOUTHERN AREAS OF THE BRUSH COUNTRY
AND INLAND PORTIONS OF THE COASTAL BEND.

SMALL CRAFT ADVISORIES ARE IN EFFECT FROM LATE THIS MORNING
THROUGH EARLY EVENING FOR THE SOUTHERN BAYS AND ADJACENT
NEARSHORE WATERS FROM BAFFIN BAY TO PORT ARANSAS.

A MODERATE RISK OF RIP CURRENTS EXISTS TODAY ALONG GULF FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE COASTAL WATERS
SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/WC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:30 AM CDTSmall Craft AdvisoryCRP13 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.